Alert archive / North Carolina / Tornado Warnings in 2020
Tornado Warning 34, NWS Wilmington, NC
NWS Wilmington, NC issued this tornado warning at Oct 11, 2020, 5:43 PM EDT for Brunswick County, Columbus County, North Carolina. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 11, 2020, 5:43 PM EDT (21:43 UTC)
- Expired
- Oct 11, 2020, 6:15 PM EDT
- In force
- 32 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Brunswick County, NC, Columbus County, NC
The radar
The Wilmington radar (KLTX), 23 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 11, 5:55 PM EDT | TORNADO | 2 E Nakina, NC | EM REPORTS POSSIBLE TORNADO DAMAGE IN NAKINA, NC. BUILDING DAMAGED ON 7 CREEKS HIGHWAY, SOUTH OF WALTER WARD RD. SMALL STORAGE BUILDING DESTROYED ON ET RICHARDSON RD, EAST OF HOOVER RAY RD. TIME ESTIMATED VIA RADAR. |
| Oct 11, 5:55 PM EDT | TORNADO | 2 E Nakina, NC | CONFIRMED EF-1 TORNADO DAMAGE WITH PRELIMINARY WIND SPEEDS OF 95 MPH IN NAKINA, NC. BUILDING DAMAGED ON 7 CREEKS HIGHWAY, SOUTH OF WALTER WARD RD. SMALL STORAGE BUILDING DESTROYED ON ET RICHARDSON RD, EAST OF HOOVER RAY RD. TIME ESTIMATED VIA RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 940 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
419
WFUS52 KILM 112143
TORILM
NCC019-047-112215-
/O.NEW.KILM.TO.W.0034.201011T2143Z-201011T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington NC
543 PM EDT Sun Oct 11 2020
The National Weather Service in Wilmington has issued a
* Tornado Warning for...
West central Brunswick County in southeastern North Carolina...
South central Columbus County in southeastern North Carolina...
* Until 615 PM EDT.
* At 543 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Bughill, or 14 miles north of Little River, moving
northeast at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Expect damage to mobile homes, roofs, and vehicles.
* This dangerous storm will be near...
Old Dock, Crusoe Island and Freeland around 600 PM EDT.
Exum around 605 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3403 7868 3407 7877 3428 7860 3412 7842
TIME...MOT...LOC 2143Z 224DEG 23KT 3408 7867
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
214 follow-up statements
498
WWUS52 KILM 112153
SVSILM
Severe Weather Statement
National Weather Service Wilmington NC
553 PM EDT Sun Oct 11 2020
NCC019-047-112215-
/O.CON.KILM.TO.W.0034.000000T0000Z-201011T2215Z/
Brunswick NC-Columbus NC-
553 PM EDT Sun Oct 11 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR WEST
CENTRAL BRUNSWICK AND CENTRAL COLUMBUS COUNTIES...
At 552 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Nakina, or 15 miles south of Whiteville, moving
northeast at 25 mph.
HAZARD...TORNADO.
SOURCE...Radar indicated rotation.
IMPACT...Expect damage to mobile homes, roofs, and vehicles.
This dangerous storm will be near...
Crusoe Island around 600 PM EDT.
Exum around 605 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3406 7864 3411 7871 3428 7860 3412 7842
TIME...MOT...LOC 2152Z 224DEG 23KT 3413 7862
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
21679
WWUS52 KILM 112156 CCA
SVSILM
Severe Weather Statement
National Weather Service Wilmington NC
556 PM EDT Sun Oct 11 2020
NCC019-047-112215-
/O.COR.KILM.TO.W.0034.000000T0000Z-201011T2215Z/
Brunswick NC-Columbus NC-
556 PM EDT Sun Oct 11 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR WEST
CENTRAL BRUNSWICK AND CENTRAL COLUMBUS COUNTIES...
At 556 PM EDT, a confirmed tornado was located over Old Dock, or 14
miles southeast of Whiteville, moving northeast at 25 mph.
HAZARD...TORNADO.
SOURCE...Radar confirmed tornado.
IMPACT...Expect damage to mobile homes, roofs, and vehicles.
This tornado will be near...
Crusoe Island around 600 PM EDT.
Exum around 605 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3406 7864 3411 7871 3428 7860 3412 7842
TIME...MOT...LOC 2152Z 224DEG 23KT 3413 7862
TORNADO...OBSERVED
HAIL...0.00IN
$$
21092
WWUS52 KILM 112201
SVSILM
Severe Weather Statement
National Weather Service Wilmington NC
601 PM EDT Sun Oct 11 2020
NCC019-112211-
/O.CAN.KILM.TO.W.0034.000000T0000Z-201011T2215Z/
Brunswick NC-
601 PM EDT Sun Oct 11 2020
...THE TORNADO WARNING FOR WEST CENTRAL BRUNSWICK COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
LAT...LON 3418 7849 3417 7848 3416 7849 3417 7850
3417 7851 3416 7853 3415 7853 3415 7854
3413 7854 3410 7860 3414 7869 3428 7860
TIME...MOT...LOC 2201Z 211DEG 16KT 3415 7864
$$
NCC047-112215-
/O.CON.KILM.TO.W.0034.000000T0000Z-201011T2215Z/
Columbus NC-
601 PM EDT Sun Oct 11 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR CENTRAL
COLUMBUS COUNTY...
At 601 PM EDT, a confirmed tornado was located over Nakina, or 13
miles south of Whiteville, moving northeast at 20 mph.
HAZARD...TORNADO.
SOURCE...Radar confirmed tornado.
IMPACT...Expect damage to mobile homes, roofs, and vehicles.
This tornado will be near...
Old Dock and Crusoe Island around 610 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3418 7849 3417 7848 3416 7849 3417 7850
3417 7851 3416 7853 3415 7853 3415 7854
3413 7854 3410 7860 3414 7869 3428 7860
TIME...MOT...LOC 2201Z 211DEG 16KT 3415 7864
TORNADO...OBSERVED
HAIL...0.00IN
$$
21529
WWUS52 KILM 112214
SVSILM
Severe Weather Statement
National Weather Service Wilmington NC
614 PM EDT Sun Oct 11 2020
NCC047-112224-
/O.EXP.KILM.TO.W.0034.000000T0000Z-201011T2215Z/
Columbus NC-
614 PM EDT Sun Oct 11 2020
...THE TORNADO WARNING FOR CENTRAL COLUMBUS COUNTY WILL EXPIRE AT 615
PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
LAT...LON 3418 7849 3417 7848 3416 7849 3417 7850
3417 7851 3416 7853 3415 7853 3415 7854
3413 7854 3410 7860 3414 7869 3428 7860
TIME...MOT...LOC 2214Z 224DEG 23KT 3420 7858
$$
21What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this tornado warning went out at Oct 11, 2:56 PM EDT, 2 hours 47 minutes earlier.
Area forecast discussion, Oct 11, 2:56 PM EDT, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 256 PM EDT Sun Oct 11 2020 .SYNOPSIS... Warm temperatures for October will continue through much of next week. Rain tapers off this evening, with spotty showers during the day Monday. Dry weather Tuesday through Thursday, with a weak dry cold front expected to move across Tuesday, followed by a stronger cold front Friday. && .NEAR TERM /THROUGH MONDAY NIGHT/... Latest satellite imagery shows the large rain area that moved through the region earlier today is now to the north as clearing begins across the forecast area. Cumulus field developing is indicative of destabilization of the atmosphere as chances for showers and thunderstorms continue through the day today. Some stronger storms could produce damaging wind gusts and brief tornadoes, especially along a warm frontal boundary that moves through the region this afternoon through the evening. Chances for showers and thunderstorms continue in the warm sector of the atmosphere Monday although more widely scattered. Once the cold front passes late Monday night, chances for precipitation drop with a decrease in cloud cover. Temperatures for the next 36 hours will be near to slightly above average for mid October. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... Dry short term period in store as very dry air moves in above 850mb for mid-week. A weak 500mb shortwave moves across Tuesday, but limited moisture will keep pops out of the forecast. Zonal flow aloft follows through Wednesday. The remnants of Delta will be off the New England coast Tuesday, allowing north- northwesterly flow to develop across our area. This will help temper high temps Tuesday, though still expect above normal highs to reach low to mid 80s under clear skies. A weak, dry cold front moves through Tuesday night, followed by high pressure at the surface moving across to the north on Wednesday. Temperatures drop a bit under developing CAA Tuesday night through Wednesday night, with lows around 60 Tuesday night and upper 50s Wednesday night, and highs Wednesday in the upper 70s pushing 80. && .LONG TERM /THURSDAY THROUGH SATURDAY/... High pressure to the north moves offshore early Thursday, allowing return flow to develop, leading to increase in temps and dewpoints. Dry air aloft will continue to suppress precipitation, therefore mostly sunny day with highs around 80 forecasted for Thursday. A deepening upper level trough will makes its approach from the west on Thursday, before moving across the eastern US Friday into Saturday. This will help push a strong cold front across the area sometime Friday, though models continue to disagree on timing of trough and associated trough. Not expecting much precipitation from front, as dry air remains above 700mb, but could see some low topped storms. Severe weather remains a low possibility, especially if the ECM solution pans out with an evening frontal passage and increased instability. High pressure and below normals temps in store for next weekend behind the front. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... First batch of convection is moving out of the CWA. Convection to our west will become a bit stronger this afternoon with decent CAPE values over South Carolina. A isolated strong storm is possible. Tonight, most of the convection will be over by 01Z, with IFR ceilings returning after midnight. Monday, still a chance for rain with slowly improving ceilings. Extended Outlook...Lingering showers and possible MVFR ceilings will end overnight tonight. IFR conditions are possible in ground fog late tonight and again late Monday night. Mainly VFR conditions are expected otherwise. && .MARINE... Today through Monday Night...Conditions over the next 3 to 6 hours deteriorate beyond 10 NM for the NC coastal waters today with significant wave heights on the order of 4 to 6 feet and south wind gusts to 25 kts could prove problematic for smaller vessels and inexperienced mariners through early Monday morning. Conditions improve through the day Monday with waveheights dropping to between 2 and 3 feet and winds shifting to the southwest and eventually the northwest by Monday night. Waves will mainly be from the south over the next 36 hours between 6 and 8 seconds. Tuesday through Friday...Benign marine conditions in store for Tuesday through end of the week. Remnant low of Delta will be off the New England coast Tuesday, leading to weak northerly flow across coastal waters. A cold front expected to move across Tuesday night with high pressure moving across to the north on Wednesday, leading to NE flow on Wednesday around 10-15 kts veering to 10 kt easterlies Wed night. As the high moves offshore, return flow develops and winds veer to the S Thursday and Thursday night. A much strong cold front forecasted to move through on Friday, with SW winds 10 kts Friday forecasted to veer and strengthen behind the front Friday night. Wind wave seas maintain heights around 2-3 ft most of the week, weakening slightly on Thursday, before increasing behind cold front late Friday. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...Small Craft Advisory until 4 AM EDT Monday for AMZ250-252. && SYNOPSIS...ILM NEAR TERM...MCK SHORT TERM...VAO LONG TERM...VAO AVIATION...43 MARINE...MCK/VAO
Hazardous weather outlook, Oct 11, 3:19 AM EDT, 14 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 319 AM EDT Sun Oct 11 2020 NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059- 120730- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Georgetown-Central Horry-Northern Horry- 319 AM EDT Sun Oct 11 2020 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. Isolated strong to severe thunderstorms possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ110-SCZ056-120730- Coastal Brunswick-Coastal Georgetown- 319 AM EDT Sun Oct 11 2020 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. Isolated strong to severe thunderstorms possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. An elevated rip current risk expected Monday into Tuesday as southeast swell grows. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-SCZ054-120730- Coastal Pender-Coastal New Hanover-Coastal Horry- 319 AM EDT Sun Oct 11 2020 ...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. In addition, isolated strong to severe thunderstorms possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. An elevated rip current risk expected Monday into Tuesday as southeast swell grows. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ254-256-120730- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 319 AM EDT Sun Oct 11 2020 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-120730- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 319 AM EDT Sun Oct 11 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EDT MONDAY... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Oct 11, 2:31 PM EDT, 3 hours 12 minutes before
Special Weather Statement National Weather Service Wilmington NC 231 PM EDT Sun Oct 11 2020 SCZ032-033-039-055-058-059-111915- Marion SC-Northern Horry SC-Williamsburg SC-Florence SC- Inland Georgetown SC-Central Horry SC- 231 PM EDT Sun Oct 11 2020 ...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN FLORENCE...NORTH CENTRAL GEORGETOWN...WEST CENTRAL HORRY...CENTRAL MARION AND NORTHEASTERN WILLIAMSBURG COUNTIES UNTIL 315 PM EDT... At 231 PM EDT, Doppler radar was tracking a strong thunderstorm over Indiantown, or 13 miles southeast of Lake City, moving northeast at 20 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Johnsonville, Hemingway, Hannah, Pee Dee Crossroads, Poston, Nesmith, Brittons Neck, Indiantown, Dongola, Outland, Gresham, Morrisville, Henry, Kingsburg and Stuckey. PRECAUTIONARY/PREPAREDNESS ACTIONS... Thunderstorms can pose a variety of threats including gusty winds, small hail, cloud to ground lightning, and localized flooding. It is recommended that you remain indoors until the storm passes. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3356 7957 3375 7971 3415 7937 3377 7908 TIME...MOT...LOC 1831Z 233DEG 18KT 3376 7957 21
Special weather statement, Oct 11, 2:43 PM EDT, 3 hours before
Special Weather Statement National Weather Service Wilmington NC 243 PM EDT Sun Oct 11 2020 SCZ017-023-024-032-033-111930- Marion SC-Marlboro SC-Dillon SC-Florence SC-Darlington SC- 243 PM EDT Sun Oct 11 2020 ...SPECIAL WEATHER STATEMENT FOR NORTH CENTRAL FLORENCE... SOUTHWESTERN DILLON...EAST CENTRAL DARLINGTON...NORTHWESTERN MARION AND SOUTHEASTERN MARLBORO COUNTIES UNTIL 330 PM EDT... At 242 PM EDT, Doppler radar was tracking a strong thunderstorm near Mechanicsville, or near Darlington, moving northeast at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Florence, Darlington, Quinby, Sellers, Blue Brick, Mars Bluff, Brownsville, Oak Grove, Florence Darlington Technical College Main Campus, Bingham, Mechanicsville, Carolinas Hospital System, Mcleod Regional Medical Center, Carolinas Hospital System - Cedar Tower and Health South Rehabilitation Hospital. PRECAUTIONARY/PREPAREDNESS ACTIONS... Thunderstorms can pose a variety of threats including gusty winds, small hail, cloud to ground lightning, and localized flooding. It is recommended that you remain indoors until the storm passes. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3415 7982 3433 7987 3453 7950 3420 7941 TIME...MOT...LOC 1842Z 245DEG 15KT 3429 7975 21
Special weather statement, Oct 11, 3:46 PM EDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Wilmington NC
346 PM EDT Sun Oct 11 2020
NCZ087-SCZ024-112030-
Robeson NC-Dillon SC-
346 PM EDT Sun Oct 11 2020
...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN ROBESON AND CENTRAL
DILLON COUNTIES UNTIL 430 PM EDT...
At 346 PM EDT, Doppler radar was tracking a strong thunderstorm over
Dillon, moving northeast at 20 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Dillon, Fairmont, Rowland, Lake View, Hamer, South Of The Border,
Little Rock, Barnesville, Marietta, Mcdonald, Raynham and Mcleod
Medical Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
LAT...LON 3462 7914 3435 7902 3435 7903 3434 7903
3433 7940 3444 7947
TIME...MOT...LOC 1946Z 247DEG 19KT 3441 7936
21Local storm report, Oct 11, 4:06 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
406 PM EDT SUN OCT 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TORNADO 3 ENE OAK GROVE 34.37N 79.50W
10/11/2020 DILLON SC PUBLIC
PUBLIC REPORTED TORNADO CROSSED I-95 BETWEEN LATTA AND
DILLON NEAR MILE MARK 184. TREES SNAPPED ON SIDE OF THE
HIGHWAY. REPORTS OF BARK TORN OFF TREES AND ROOF
DAMAGED. TIME ESTIMATED BASED ON RADAR.
&&
EVENT NUMBER ILM2000235
OLIVALocal storm report, Oct 11, 5:26 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
526 PM EDT SUN OCT 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM TORNADO 3 NNE RED HILL 33.83N 79.00W
10/11/2020 HORRY SC SOCIAL MEDIA
SOCIAL MEDIA REPORTS POSSIBLE TORNADO DAMAGE OF FENCES
BLOWN DOWN IN THE BRIDGEWATER COMMUNITY OFF OF HWY 90.
TREES ALSO REPORTED DOWN IN ROAD IN THE RED HILL AREA.
TIME ESTIMATED VIA RADAR.
&&
EVENT NUMBER ILM2000236
OLIVASpecial weather statement, Oct 11, 5:27 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Wilmington NC
527 PM EDT Sun Oct 11 2020
NCZ099-SCZ059-112200-
Columbus NC-Northern Horry SC-
527 PM EDT Sun Oct 11 2020
...SPECIAL WEATHER STATEMENT FOR SOUTH CENTRAL COLUMBUS AND
NORTHEASTERN HORRY COUNTIES UNTIL 600 PM EDT...
At 527 PM EDT, Doppler radar was tracking a strong thunderstorm near
Goretown, or 13 miles northwest of Little River, moving northeast at
25 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Bethel, Nakina, Dulah, Old Dock, Mollie, Bughill and Crusoe Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
LAT...LON 3417 7851 3415 7854 3413 7854 3397 7876
3402 7880 3409 7882 3427 7871
TIME...MOT...LOC 2127Z 219DEG 21KT 3403 7877
21The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 6:05 AM EDT | Special Marine Warning | ILM | 28 min | |
| Oct 11, 6:48 AM EDT | Special Marine Warning | ILM | 27 min | |
| Oct 11, 7:24 AM EDT | Special Marine Warning | ILM | 36 min | |
| Oct 11, 7:25 AM EDT | Special Marine Warning | ILM | 35 min | |
| Oct 11, 7:29 AM EDT | Special Marine Warning | ILM | 31 min | |
| Oct 11, 7:47 AM EDT | Areal Flood Advisory | ILM | Brunswick, Columbus, New Hanover, Pender | 3 hr |
| Oct 11, 11:32 AM EDT | River Flood Warning | ILM | Robeson | 23 hr |
| Oct 11, 5:06 PM EDT | Tornado Warning | ILM | Columbus | 19 min |
| Oct 11, 5:27 PM EDT | Special Weather Statement | ILM | Columbus | 33 min |
| Oct 11, 6:19 PM EDT | Tornado Warning | ILM | Columbus | 26 min |
| Oct 11, 6:37 PM EDT | Tornado Warning | ILM | Columbus | 23 min |
Nearby
Tornado Warnings in North Carolina, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.